MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM/130 DEG TI CANN TFNA 480MM/RIGHT-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM/130 DEG TI CANN TFNA 480MM/RIGHT-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.468S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event date: unknown date in 2018.Implant date: unknown date in 2018.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, around two months ago, a patient was implanted with proximal femoral nailing system (tfna) to repair a right femur subtrochanteric fracture.On (b)(6) 2018, patient was evaluated and x-rayed.The x-ray showed a broken nail where the tfna fenestrated screws passes through the nail.Removal and repair was performed on (b)(6) 2018.There was a surgical delay of twenty (20) minutes to remove broken hardware which involved extra radiation from c-arm to ensure hardware was removed.There were no fragments generated from the broken device.It was noted that there was delayed healing and decreased range of motion.Procedure was successfully completed.Concomitant devices reported: tfna fenestrated screw (part#: 04.038.215s, lot#: unknown, quantity: 1), unknown distal locking screw (part # unknown, lot # unknown, quantity unknown).This report is for one (1) 14mm/130 deg ti cann tfna 480mm/right-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Patient's height reported as 185.00 cms.No product was returned; the investigation was performed based upon a review of the received medical images.Upon review of the medical images, it can be confirmed that the nail was broken through the proximal hole.The cause for the broken nail is not able to be determined.The risk documentation was reviewed and found to adequately address the complaint condition.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14MM/130 DEG TI CANN TFNA 480MM/RIGHT-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7962474
Report Number2939274-2018-54358
Device Sequence Number19225542
Product Code HSB
UDI-Device Identifier10886982097729
UDI-Public(01)10886982097729
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.468S
Device Catalogue Number04.037.468S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date11/13/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight116